Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Novel criteria for exponential stability of functional differential equations

Author: Pham Huu Anh Ngoc
Journal: Proc. Amer. Math. Soc. 141 (2013), 3083-3091
MSC (2010): Primary 34K20
Published electronically: May 1, 2013
MathSciNet review: 3068962
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We first give explicit criteria for exponential stability of general linear nonautonomous functional differential equations. Then the obtained results are extended to nonlinear functional differential equations. Two examples are given to illustrate the results. To the best of our knowledge, the results of this note are new.

References [Enhancements On Off] (What's this?)

  • 1. A. Berman and R. J. Plemmons, Nonnegative Matrices in Mathematical Sciences,
    Acad. Press, New York, 1979. MR 544666 (82b:15013)
  • 2. S. Dashkovskiy and L. Naujok, Lyapunov-Razumikhin and Lyapunov-Krasovskii theorems for interconnected ISS time-delay systems, Proceedings of the 19th International Symposium on Mathematical Theory of Networks and Systems (MTNS), 5-9 July, 2010, Budapest, Hungary, 1180-1184.
  • 3. J. Dieudonné, Foundations of Modern Analysis, Academic Press, 1988.
  • 4. R. D. Driver, Existence and stability of solutions of a delay differential system, Archive for Rational Mechanics and Analysis, 10 (1962) 401-426. MR 0141863 (25:5260)
  • 5. E. Fridman, New Lyapunov-Krasovskii functionals for stability of linear retarded and neutral type systems, Systems & Control Letters, 43 (2001) 309-319. MR 2008812 (2004g:93108)
  • 6. E. Fridman, Stability of Systems with Uncertain Delays: A New Complete Lyapunov-Krasovskii Functional, IEEE Transactions on Automatic Control, 51 (2006) 885-890. MR 2232619 (2007b:34179)
  • 7. A. Goubet-Bartholoméüs, M. Dambrine and J. P. Richard, Stability of perturbed systems with time-varying delays, Systems $ \&$ Control Letters, 31 (1997) 155-163. MR 1470693 (98h:34132)
  • 8. J. Hale and S. M. V. Lunel,
    Introduction to Functional Differential Equations,
    Springer-Verlag, Berlin, Heidelberg, New York, 1993. MR 1243878 (94m:34169)
  • 9. I. Győri and F. Hartung, Asymptotically exponential solutions in nonlinear integral and differential equations, J. Differential Equations, 249 (2010) 1322-1352. MR 2677797 (2011k:45015)
  • 10. L. Idels and M. Kipnis, Stability criteria for a nonlinear nonautonomous system with delays, Applied Mathematical Modelling, 33 (2009) 2293-2297. MR 2492052 (2010a:34167)
  • 11. V.B. Kolmanovskii and V. R. Nosov, Stability of Functional Differential Equations, Academic Press, 1986. MR 860947 (88e:34001)
  • 12. Y. Kuang,
    Delay Differential Equations with Applications in Population Dynamics, Mathematics in Science and Engineering, Vol. 191, Academic Press, 1993. MR 1218880 (94f:34001)
  • 13. B. Lehman and K. Shujaee, Delay independent stability conditions and decay estimates for time-varying functional differential equations, IEEE Transactions on Automatic Control, 39 (1994) 1673-1676. MR 1287282 (95d:34127)
  • 14. X. Liu, W. Yu and L. Wang, Stability Analysis for Continuous-Time Positive Systems with Time-Varying Delays, IEEE Transactions on Automatic Control, 55 (2010) 1024-1028. MR 2654449 (2011b:93115)
  • 15. T. Mori, N. Fukuma and M. Kuwahara, Simple stability criteria for single and composite linear systems with time delays, Int. J. Control, 34 (1981), no. 6, 1175-1184. MR 0643879 (82m:93078)
  • 16. P. H. A. Ngoc, On positivity and stability of linear Volterra systems with delay, SIAM Journal on Control and Optimization, 48 (2009) 1939-1960. MR 2516194 (2010f:34150)
  • 17. P. H. A. Ngoc, Stability of linear Volterra-Stieltjes differential equations, SIAM Journal on Control and Optimization, 49 (2011) 205-226. MR 2765663 (2012a:34181)
  • 18. Hal Smith, An Introduction to Delay Differential Equations with Applications to the Life Sciences, Texts in Applied Mathematics 57, Springer, New York, Dordrecht, Heidelberg, London, 2011. MR 2724792 (2011k:34002)
  • 19. N. K. Son and D. Hinrichsen,
    Robust stability of positive continuous-time systems, Numerical Functional Analysis and Optimization, 17 (1996) 649-659. MR 1404841 (97i:93078)
  • 20. S. Xueli and P. Jigen, A novel approach to exponential stability of nonlinear systems with time-varying delays, Journal of Computational and Applied Mathematics, 235 (2011) 1700-1705. MR 2736870 (2011m:34226)
  • 21. B. Zhang, J. Lam, S. Xu and Z. Shu,
    Absolute exponential stability criteria for a class of nonlinear time-delay systems, Nonlinear Analysis: Real World Applications, 11 (2010) 1963-1976. MR 2646607 (2011e:93077)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 34K20

Retrieve articles in all journals with MSC (2010): 34K20

Additional Information

Pham Huu Anh Ngoc
Affiliation: Department of Mathematics, International University, VNU-HCMC, Thu Duc, Saigon, Vietnam

Received by editor(s): August 27, 2011
Received by editor(s) in revised form: September 5, 2011, and November 11, 2011
Published electronically: May 1, 2013
Communicated by: Yingfei Yi
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society